The Michigan Mathematical Journal

Simultaneous Flips on Triangulated Surfaces

Valentina Disarlo and Hugo Parlier

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We investigate a type of distance between triangulations on finite-type surfaces where one moves between triangulations by performing simultaneous flips. We consider triangulations up to homeomorphism, and our main results are upper bounds on the distance between triangulations that only depend on the topology of the surface.

Article information

Source
Michigan Math. J., Volume 67, Issue 3 (2018), 451-464.

Dates
Received: 26 September 2016
Revised: 28 March 2018
First available in Project Euclid: 28 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1530151253

Digital Object Identifier
doi:10.1307/mmj/1530151253

Mathematical Reviews number (MathSciNet)
MR3835560

Zentralblatt MATH identifier
06969980

Subjects
Primary: 05C25: Graphs and abstract algebra (groups, rings, fields, etc.) [See also 20F65] 30F60: Teichmüller theory [See also 32G15] 32G15: Moduli of Riemann surfaces, Teichmüller theory [See also 14H15, 30Fxx] 57M50: Geometric structures on low-dimensional manifolds
Secondary: 05C12: Distance in graphs 05C60: Isomorphism problems (reconstruction conjecture, etc.) and homomorphisms (subgraph embedding, etc.) 30F10: Compact Riemann surfaces and uniformization [See also 14H15, 32G15] 57M07: Topological methods in group theory 57M60: Group actions in low dimensions

Citation

Disarlo, Valentina; Parlier, Hugo. Simultaneous Flips on Triangulated Surfaces. Michigan Math. J. 67 (2018), no. 3, 451--464. doi:10.1307/mmj/1530151253. https://projecteuclid.org/euclid.mmj/1530151253


Export citation

References

  • [1] P. Bose, J. Czyzowicz, Z. Gao, P. Morin, and D. R. Wood, Simultaneous diagonal flips in plane triangulations, J. Graph Theory 54 (2007), no. 4, 307–330.
  • [2] W. Cavendish, Growth of the diameter of the pants graph modulo the mapping class group, Preprint, 2011.
  • [3] W. Cavendish and H. Parlier, Growth of the Weil-Petersson diameter of moduli space, Duke Math. J. 161 (2012), no. 1, 139–171.
  • [4] V. Disarlo, Combinatorial rigidity of arc complexes, ArXiv e-prints, 2016.
  • [5] V. Disarlo and H. Parlier, The geometry of flip graphs and mapping class groups, Trans. Amer. Math. Soc. (to appear).
  • [6] M. Korkmaz and A. Papadopoulos, On the ideal triangulation graph of a punctured surface, Ann. Inst. Fourier (Grenoble) 62 (2012), no. 4, 1367–1382.
  • [7] L. Pournin, The diameter of associahedra, Adv. Math. 259 (2014), 13–42.
  • [8] D. D. Sleator, R. E. Tarjan, and W. P. Thurston, Rotation distance, triangulations, and hyperbolic geometry, J. Amer. Math. Soc. 1 (1988), no. 3, 647–681.
  • [9] J. D. Stasheff, Homotopy associativity of $H$-spaces. I, II, Trans. Amer. Math. Soc. 108 (1963), 293–312.
  • [10] D. Tamari, Monoïdes préordonnés et chaînes de Malcev, 1951, Thèse, Université de Paris.